Related Experiment Video
Updated: Jul 19, 2026

Granulocyte-dependent Autoantibody-induced Skin Blistering
Published on: October 12, 2012
Scleroderma-like manifestation in a patient with primary systemic amyloidosis: response to high-dose intravenous
Sung Bin Cho1, Jun Su Park, Hyun Ok Kim
1Department of Dermatology and Cutaneous Biology Research Institute, Yonsei University College of Medicine, 134 Shinchon-dong, Seodaemun- gu, Seoul 120-752, Korea.
Abstract:
A 54-year-old Korean male with scleroderma-like manifestation of primary systemic amyloidosis presented with firm cutaneous induration of face and distal extremities, subcutaneous induration of the trunk and proximal extremities, limited range of motion in all joints, hoarseness, and dysphagia. Monthly high-dose intravenous immunoglobulin (hdIVIg) was given (three treatments, each time administering 0.4 g/kg per day for five days), and both signs and symptoms began to improve. However, the quantitative analyses of serum protein did not improve. Therapeutic plasma exchange (TPE) was performed monthly to clear the elevated serum immunoglobulin, and after several treatments, their levels normalized and symptoms were maintained in the improved state for more than two years. To summarize, hdIVIg and TPE combination therapy may be used as a safe first-line treatment for patients with primary systemic amyloidosis presenting with symptomatic monoclonal gammopathy.
Related Concept Videos
Hypersensitivity Reactions: Immune-Complex Reactions
Nephrotic Syndrome I : Introduction
Graves Disease II: Pathophysiology
Nephrotic Syndrome III : Nursing Management
Myasthenia Gravis: Overview and Treatment
These antibodies interfere with the function of the nicotinic receptors in three ways: by binding to the receptor and disrupting acetylcholine binding; by causing cross-linking of receptors which leads...
